JournalsrmiVol. 36, No. 5pp. 1375–1408

Regularity of the singular set in a two-phase problem for harmonic measure with Hölder data

  • Matthew Badger

    University of Connecticut, Storrs, USA
  • Max Engelstein

    University of Minnesota, Minneapolis, USA
  • Tatiana Toro

    University of Washington, Seattle, USA
Regularity of the singular set in a two-phase problem for harmonic measure with Hölder data cover
Download PDF

A subscription is required to access this article.

Abstract

In non-variational two-phase free boundary problems for harmonic measure, we examine how the relationship between the interior and exterior harmonic measures of a domain ΩRn\Omega \subset \mathbb R^n influences the geometry of its boundary. This type of free boundary problem was initially studied by Kenig and Toro in 2006, and was further examined in a series of separate and joint investigations by several authors. The focus of the present paper is on the singular set in the free boundary, where the boundary looks infinitesimally like zero sets of homogeneous harmonic polynomials of degree at least 2. We prove that if the Radon–Nikodym derivative of the exterior harmonic measure with respect to the interior harmonic measure has a Hölder continuous logarithm, then the free boundary admits unique geometric blowups at every singular point and the singular set can be covered by countably many C1,βC^{1, \beta} submanifolds of dimension at most n3n−3. This result is partly obtained by adapting tools such as Garofalo and Petrosyan’s Weiss type monotonicity formula and an epiperimetric inequality for harmonic functions from the variational to the non-variational setting.

Cite this article

Matthew Badger, Max Engelstein, Tatiana Toro, Regularity of the singular set in a two-phase problem for harmonic measure with Hölder data. Rev. Mat. Iberoam. 36 (2020), no. 5, pp. 1375–1408

DOI 10.4171/RMI/1170